MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER 4F FULL TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER 4F FULL TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, and labeling.Based on a review of this information, the following was concluded: the complaint that the catheter caused or contributed to the reported leak was unconfirmed since no leak could be replicated within the device.One 4fr single lumen powerpicc was returned for investigation.The catheter exhibited evidence of use.The tubing had been trimmed to length near the 35cm depth mark.Both a functional test and a microscopic examination revealed no breaches in any part of the catheter.Since no leaks could be replicated in the device, the complaint that the powerpicc was damaged was unconfirmed and there was no indication that the manufacturing process caused the reported problem.The reported leaking from the insertion site could be associated with a fibrin sheath; however, the source and mechanism of the reported leak was unknown.What appeared to be consistent with fibrin sheath material was adhered within the distal tip of the catheter.A sliver of loose material remained attached to the distal tip of the picc.When trimming the picc to length, the instructions for use state, ¿inspect cut surface to assure there is no loose material.¿ a lot history review (lhr) of recz2921 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that 4 fr single lumen powerpicc was placed in the right arm, brachial vein; 5 cm external length, securacath in place.On (b)(6) 2019, vascular access team was called to assess 4fr single lumen power picc to right upper arm placed on (b)(6) 2019 for possible leaking.Picc line flushed with 10ml ns and no leaking noted.Dressing was removed and biopatch was noted to be saturated with serous fluid.Once the dressing was removed the picc was flushed with 20ml ns with direct observation of insertion site.No leaking noted.The securacath was removed to assess for fracture and the picc was pulled back 1cm to assess for leaking.None noted.The dressing was applied.Discussed with the bedside rn that the picc was ok to use for now.If the picc appears to be leaking or any other concerns stop the infusion and place a piv.Will have further discussions if long term access is needed.On (b)(6) 2019, the vascular access team was contacted again due to persistent leaking from the site; unknown source of leakage.Picc was removed.No patient harm reported.

Brand Name
POWERPICC CATHETER 4F FULL TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8851674
Report Number3006260740-2019-02275
Device Sequence Number1746408
Product Code LJS
UDI-Device Identifier00801741027574
UDI-Public(01)00801741027574
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3174108
Device Lot NumberRECZ2921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR
Patient Weight53